Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
143 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to treat enterococcus infection?

I'm finishing up a ten day course of ampicillin for an enterococcus infection. I started feeling I'll three days ago, but what bothered me the most was that I could smell and taste blood. Yesterday I came down with flu-like symptoms (hot flashes/chills, weakness, sore throat), and this morning my gums and the roof of my mouth started to bleed. Could this be a reaction to the ampicillin? In the past I've developed reactions to other antibiotics I've taken (sulfa drugs, macrobid, etc.). I only have two doses left. Should I take them?
Thu, 20 Nov 2014
Report Abuse
Infectious Diseases Specialist 's  Response
Hello,
I understand your concern.
I am Dr. Arun Tank, infectious diseases specialist, answering your query.

In my opinion it is not the reaction to drugs.

Reaction to drugs appears immediately. It appears after a weeks period.

In my advice continue and complete the treatment as per the schedule.


I will be happy to answer your further concern, you can ask me on bit.ly/DrArun.
Thank you.
Dr Arun Tank
Infectious diseases specialist.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Influenza


How to treat enterococcus infection?

Hello, I understand your concern. I am Dr. Arun Tank, infectious diseases specialist, answering your query. In my opinion it is not the reaction to drugs. Reaction to drugs appears immediately. It appears after a weeks period. In my advice continue and complete the treatment as per the schedule. I will be happy to answer your further concern, you can ask me on bit.ly/DrArun. Thank you. Dr Arun Tank Infectious diseases specialist.